ETHICON INC. SFXSPI MCL+ UNI UD 18IN 3-0 SA PS-1 PMP; SUTURE, ABSORBABLE, SYNTHETIC, POLYGLYCOLIC ACID
Back to Search Results |
| Catalog Number |
SXMP1B102 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Wound Dehiscence (1154); Unspecified Infection (1930); Pocket Erosion (2013)
| Date of Event |
05/05/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation loop secured to tissue at the initiation of suture use during the index procedure? was at least one reverse stitch performed prior to closure? how was the suture extrusion managed? please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Please provide the onset date/time of infection from the initial surgical procedure.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? were cultures performed? if so, please provide the results.How much and what type of drainage is present in this wound? please describe any medical intervention performed including medication name and results.Were any pre-op cleansing procedures changed recently? if yes, please describe.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
Event or Problem Description
It was reported that a patient underwent a cabg on an unknown date and a barbed suture was used to close the skin.Three weeks later.The suture was spit out of the skin and 3-4 cm of the barbed suture was sticking out.The wound developed an infection.The wound complication was addressed with additional suture.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: a3a, b7 additional h6 health effect - clinical code.Additional information was requested, and the following was obtained: please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: female patient in 60¿s date of index surgical procedure? (b)(6) 2025.The diagnosis and indication for the index surgical procedure? patient had blockage in coronary artery.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? open on what tissue was the suture used? subcutaneous what was the tissue condition (normal, thin, calcified, fragile, diseased)? normal to thin was the fixation loop secured to tissue at the initiation of suture use during the index procedure? yes.Was at least one reverse stitch performed prior to closure? yes.How was the suture extrusion managed? suture was removed.Please describe the patient manifestations of the reported infection (location, severity, appearance, systemic or local infection).Dehisence and possible infection please provide the onset date/time of infection from the initial surgical procedure.2 weeks were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? no did the patient receive any prophylactic antibiotics pre-, intra- or post-operation? not able to provide were cultures performed? if so, please provide the results.No how much and what type of drainage is present in this wound? not able to provide please describe any medical intervention performed including medication name and results.Not able to provide were any pre-op cleansing procedures changed recently? if yes, please describe.No did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no other relevant patient history/concomitant medications? no what is the physician¿s opinion as to the etiology of or contributing factors to this event? patient had poor healing profile what is the patient's current status? patient is doing well lot number? not able to provide.